Alert archive / Arkansas / Special Weather Statements in 2019

Special Weather Statement, NWS Memphis, TN

May 18, 2019Clay County, Arkansas

NWS Memphis, TN issued this special weather statement at May 18, 2019, 7:21 PM CDT for Clay County, Arkansas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 18, 2019, 7:21 PM CDT (00:21 UTC)
Expired
May 18, 2019, 7:45 PM CDT
In force
24 min
Issued by
NWS Memphis, TN

County Clay County, AR

The radar

The Memphis radar (KNQA), 131 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KBYH), launched 00:00Z, 0.4 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2019-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2019-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -543 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1076 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
-543 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

190 
WWUS84 KMEG 190021
SPSMEG

Special Weather Statement
National Weather Service Memphis TN
721 PM CDT Sat May 18 2019
 
ARZ009-018-MOZ113-115-190045-
Greene AR-Clay AR-Pemiscot MO-Dunklin MO-
721 PM CDT Sat May 18 2019

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 745 PM CDT
FOR...

Northeastern Greene County in eastern Arkansas...
Clay County in eastern Arkansas...
Northwestern Pemiscot County in southeastern Missouri...
Eastern Dunklin County in southeastern Missouri...

At 721 PM CDT...a strong thunderstorm producing winds at least 40 mph
was located near Lafe, or near Marmaduke, moving northeast at 55 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in northeastern Greene...Clay...northwestern Pemiscot and
eastern Dunklin Counties should monitor this storm closely.

LAT...LON 3663 8996 3645 8996 3639 8997 3639 8986
      3624 8980 3606 9048 3649 9066 3650 9062
      3650 9022 3652 9022 3654 9021 3655 9019
      3659 9019 3661 9016 3661 9017 3662 9015
      3663 9015
TIME...MOT...LOC 0021Z 236DEG 49KT 3624 9044 

$$

SGW

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at May 18, 3:49 PM CDT, 3 hours 32 minutes earlier.

Area forecast discussion, May 18, 3:49 PM CDT, 3 hours 32 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
349 PM CDT Sat May 18 2019

.DISCUSSION...Surface analysis this afternoon places a surface low
over Northwest Iowa, a warm front over the Upper Midwest into the
Ohio Valley, and a trailing cold front over Kansas and West Texas.
Regional WSR-88D radar trends indicate a line of showers and
thunderstorms over Western Arkansas late this afternoon with
isolated to scattered showers and thunderstorms over Southern
Arkansas. As of 3 PM CDT, temperatures across the Mid-South are in
the middle to upper 80s at most locations.

Short term models including Convective Allowing Model (CAM)
solutions indicate the aforementioned showers and thunderstorms
will begin to approach areas along and west of the Mississippi
River this evening. Model trends tend to suggest this activity
will weaken late this evening as it reaches West Tennessee and
North Mississippi with another round anticipated overnight towards
sunrise Sunday. A few strong to severe thunderstorms are possible
with damaging winds and perhaps large hail as the threats this
evening.

There is a potential for additional showers and thunderstorms to
develop along a cold front towards Sunday afternoon/evening. Any
activity during this period is anticipated to be somewhat
disorganized with the overall shear being weak.

Long term model trends indicate another shortwave trough embedded
within southwest flow aloft will move across portions of the Lower
Mississippi Valley Tuesday into Tuesday night. This will result in
a warm front retreating north across the area during the day on
Tuesday and a trailing cold front approach then retreat from the
Mid-South Tuesday night.

Shower and thunderstorm chances will diminish towards late next
week as an upper level ridge builds in across the region,
resulting in decreased rain chances.

CJC

&&

.AVIATION...
/18z TAFs/

Generally dry weather anticipated at the forecast terminals
through 00z, but the first wave of convection is expected to
arrive this evening, weakening as it moves across the MS River.
Another round of storms is expected late tonight, mainly after
08z, eventually waning by mid-morning. Gusty winds may accompany
thunderstorms, but confidence is low on timing. Ceilings will
remain VFR (outside of convection) most of the night, but should
lower to MVFR for a period Sunday morning between 12-18z. Gusty
south winds will continue through the TAF period veering a bit
more southwesterly Sunday morning.

Johnson

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, May 18, 3:59 PM CDT, 3 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
359 PM CDT Sat May 18 2019

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-192300-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
359 PM CDT Sat May 18 2019

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...This Afternoon and Tonight

There is a slight risk for severe weather across the Delta Region
of the Mid-South with the best chances for severe thunderstorms
occurring this evening. The main threats will be damaging winds
with a secondary threat for large hail. Locally heavy rainfall
and localized flash flooding is also possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

A few strong to severe storms are possible east of the Mississippi
River on Sunday.

A few strong to severe storms are possible across Northeast
Arkansas and the Missouri Bootheel Tuesday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required tonight across the Delta region
of the Mid-South.

In the hours before

Special weather statement, May 18, 6:33 PM CDT, 48 minutes before
Special Weather Statement
National Weather Service Memphis TN
633 PM CDT Sat May 18 2019

ARZ009-018-026-190015-
Greene AR-Craighead AR-Clay AR-
633 PM CDT Sat May 18 2019

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 715 PM CDT
FOR...

Greene County in eastern Arkansas...
Northern Craighead County in eastern Arkansas...
Southwestern Clay County in eastern Arkansas...

At 633 PM CDT...a strong thunderstorm producing winds to 45 mph was
located near Fontaine, or near Walnut Ridge, moving east at 40 mph.

People in Greene...northern Craighead and southwestern Clay Counties
should monitor this storm closely.

LAT...LON 3588 9087 3598 9084 3599 9086 3608 9082
      3611 9077 3615 9075 3615 9081 3629 9081
      3630 9079 3628 9078 3628 9075 3632 9075
      3640 9047 3603 9035 3600 9038 3599 9033
      3592 9031 3587 9093 3588 9093
TIME...MOT...LOC 2333Z 259DEG 34KT 3605 9086
Special weather statement, May 18, 6:41 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Memphis TN
641 PM CDT Sat May 18 2019

ARZ009-190015-
Clay AR-
641 PM CDT Sat May 18 2019

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 715 PM CDT
FOR...

Northwestern Clay County in eastern Arkansas...

At 640 PM CDT...a strong thunderstorm producing winds to 45 mph was
located over Biggers, or 10 miles northeast of Pocahontas, moving
east at 40 mph.

People in northwestern Clay County should monitor this storm closely.

LAT...LON 3650 9051 3638 9045 3629 9079 3630 9078
      3631 9075 3641 9075 3641 9077 3642 9077
      3642 9076 3643 9078 3643 9077 3644 9078
      3649 9077 3650 9078
TIME...MOT...LOC 2340Z 259DEG 33KT 3636 9083
Special weather statement, May 18, 6:55 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Memphis TN
655 PM CDT Sat May 18 2019

ARZ058-MSZ010-190030-
Phillips AR-Coahoma MS-
655 PM CDT Sat May 18 2019

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 730 PM CDT
FOR...

Central Phillips County in eastern Arkansas...
Central Coahoma County in northwestern Mississippi...

At 655 PM CDT...a strong thunderstorm producing pea to dime size
hail and winds to 45 mph was located over Elaine, moving northeast
at 40 mph.

People in central Phillips and central Coahoma Counties should
monitor this storm closely.

LAT...LON 3430 9107 3429 9106 3430 9106 3431 9107
      3431 9105 3432 9106 3433 9105 3434 9100
      3437 9100 3460 9069 3442 9040 3440 9040
      3414 9078 3427 9107
TIME...MOT...LOC 2355Z 226DEG 33KT 3433 9085
Special weather statement, May 18, 6:58 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Memphis TN
658 PM CDT Sat May 18 2019

TNZ088-190030-
Shelby TN-
658 PM CDT Sat May 18 2019

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 730 PM CDT
FOR...

Eastern Shelby County in western Tennessee...

At 657 PM CDT...a strong thunderstorm producing winds at least 40 mph
was located near Southeast Memphis, or near Germantown, moving
northeast at 30 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in eastern Shelby County should monitor this storm closely.

LAT...LON 3532 8992 3524 8964 3520 8964 3505 8987
      3511 8998
TIME...MOT...LOC 2357Z 212DEG 25KT 3512 8990

SGW
Special weather statement, May 18, 7:11 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Memphis TN
711 PM CDT Sat May 18 2019

ARZ026-190045-
Craighead AR-
711 PM CDT Sat May 18 2019

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 745 PM CDT
FOR...

Southeastern Craighead County in eastern Arkansas...

At 711 PM CDT...a strong thunderstorm producing winds at least 40 mph
was located near Jonesboro, moving east at 40 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in southeastern Craighead County should monitor this storm
closely.

LAT...LON 3591 9029 3571 9029 3570 9051 3571 9072
      3588 9075
TIME...MOT...LOC 0011Z 257DEG 33KT 3579 9062

SGW
Special weather statement, May 18, 7:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Memphis TN
721 PM CDT Sat May 18 2019

ARZ009-018-MOZ113-115-190045-
Greene AR-Clay AR-Pemiscot MO-Dunklin MO-
721 PM CDT Sat May 18 2019

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 745 PM CDT
FOR...

Northeastern Greene County in eastern Arkansas...
Clay County in eastern Arkansas...
Northwestern Pemiscot County in southeastern Missouri...
Eastern Dunklin County in southeastern Missouri...

At 721 PM CDT...a strong thunderstorm producing winds at least 40 mph
was located near Lafe, or near Marmaduke, moving northeast at 55 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in northeastern Greene...Clay...northwestern Pemiscot and
eastern Dunklin Counties should monitor this storm closely.

LAT...LON 3663 8996 3645 8996 3639 8997 3639 8986
      3624 8980 3606 9048 3649 9066 3650 9062
      3650 9022 3652 9022 3654 9021 3655 9019
      3659 9019 3661 9016 3661 9017 3662 9015
      3663 9015
TIME...MOT...LOC 0021Z 236DEG 49KT 3624 9044

SGW

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 7:27 PM CDTSevere Thunderstorm WarningMEGDeSoto, Tunica48 min
May 18, 7:59 PM CDTSevere Thunderstorm WarningMEGDeSoto, Tunica46 min
May 18, 10:28 PM CDTSpecial Weather StatementMEGBenton17 min
May 18, 8:25 PM CDTSpecial Weather StatementMEGDyer, Lauderdale, Tipton20 min
May 18, 8:35 PM CDTSpecial Weather StatementMEGShelby25 min
May 18, 10:42 PM CDTSpecial Weather StatementMEGHardeman33 min
May 18, 7:11 PM CDTSpecial Weather StatementMEGCraighead34 min
May 19, 6:52 PM CDTSpecial Weather StatementMEGPhillips23 min

Nearby

Special Weather Statements in Arkansas, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.